Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Affine conormal of convex hypersurfaces


Author: Chi-Ming Yau
Journal: Proc. Amer. Math. Soc. 106 (1989), 465-470
MSC: Primary 53A15; Secondary 53C40
DOI: https://doi.org/10.1090/S0002-9939-1989-0965947-1
MathSciNet review: 965947
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The geometry of convex hypersurfaces in real affine space is analyzed using the affine conormal. A weak version of Chern's conjecture, characterizing paraboloids among convex graphs, is proved. In addition, it is shown that a closed convex affine hypersurface with constant affine total curvature is an ellipsoid.


References [Enhancements On Off] (What's this?)

  • [B.] W. Blaschke, Vorlesungen über Differentialgeometrie, Vol. II, Julius Springer, Berlin, 1923.
  • [C1.] E. Calabi, Improper affine hyperspheres of convex type etc., Michigan Math. J., 5 (1958) 105-126. MR 0106487 (21:5219)
  • [C2.] -, Complete affine hyperspheres I, Istituto Nazionale Di Alta Matematica, Symposia Mathematical, X, (1972) 19-38. MR 0365607 (51:1859)
  • [C-YS.] S.-Y. Cheng and S.-T. Yau, Complete affine hypersurfaces, Part I, The completeness of Affine Metrics, Comm. on Pure and Applied Math., 39, (1986) 839-866. MR 859275 (87k:53127)
  • [F.] H. Flanders, Local theory of affine hypersurfaces, J. d'Analyse Math., 15, (1965) 353-387. MR 0182921 (32:403)
  • [M.] J. Moser, On Harnack's Theorem for elliptic differential equations, Comm. on Pure and Applied Math., 14, (1961) 577-591. MR 0159138 (28:2356)
  • [YC] C.-M. Yau, Codimension two euclidean submanifolds and remarks to affine differential geometry, Ph. D. Thesis, University of California, Los Angeles, 1986.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53A15, 53C40

Retrieve articles in all journals with MSC: 53A15, 53C40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0965947-1
Keywords: Convex affine hypersurface, Chern's conjecture, affine conormal, affine total curvature, ellipsoid
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society